Annali di Matematica Pura ed Applicata

, Volume 146, Issue 1, pp 65–96

Compact sets in the spaceLp(O,T; B)

  • Jacques Simon

DOI: 10.1007/BF01762360

Cite this article as:
Simon, J. Annali di Matematica pura ed applicata (1986) 146: 65. doi:10.1007/BF01762360


A characterization of compact sets in Lp (0, T; B) is given, where 1⩽P⩾∞ and B is a Banach space. For the existence of solutions in nonlinear boundary value problems by the compactness method, the point is to obtain compactness in a space Lp (0,T; B) from estimates with values in some spaces X, Y or B where X⊂B⊂Y with compact imbedding X→B. Using the present characterization for this kind of situations, sufficient conditions for compactness are given with optimal parameters. As an example, it is proved that if {fn} is bounded in Lq(0,T; B) and in Lloc1(0, T; X) and if {∂fn/∂t} is bounded in Lloc1(0, T; Y) then {fn} is relatively compact in Lp(0,T; B), ∀p<q.

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1985

Authors and Affiliations

  • Jacques Simon
    • 1
  1. 1.Laboratoire d'Analyse Numérique(U. A. 189)Université Pierre et Marie CurieParis Cedex 05

Personalised recommendations